Alert archive / Wisconsin / Tornado Warnings in 2009
Tornado Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 27, 2009, 5:04 PM CDT for Marquette County, Wisconsin. It was in force for 71 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 27, 2009, 6:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 114 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:06 PM CDT | TSTM WND DMG | Westfield, WI | SOME TREE DAMAGE |
| Jul 27, 5:40 PM CDT | TSTM WND DMG | Montello, WI | SOME TREE DAMAGE...ALONG WITH PEA SIZE HAIL |
| Jul 27, 5:48 PM CDT | TORNADO 1 | 3 Sw Montello, WI | TORNADO BEGAN ABOUT 2.9 SW OF MONTELLO IN MARQUETTE COUNTY AND TRACKED TO ABOUT 1.5 NW OF DALTON IN GREEN LAKE COUNTY...ENDING AROUND 616 PM. PATH LENGTH WAS APPROXIMATELY 9 MILES WITH A MAX PATH WIDTH OF ABOUT 100 YARDS. MAINLY TREE DAMAGE WAS NOTED ALONG THE |
| Jul 27, 5:53 PM CDT | TSTM WND GST 50 | 1 Se Glen Oak, WI | |
| Jul 27, 6:17 PM CDT | TSTM WND DMG | 5 Sse Glen Oak, WI | STRUCTURAL DAMAGE JUST NORTHWEST OF DALTON NEAR GOLDEN ROAD AND LOVERS LANE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KMKX 272204
TORMKX
WIC077-272315-
/O.NEW.KMKX.TO.W.0012.090727T2204Z-090727T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 615 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES WEST OF WESTFIELD...OR 13 MILES SOUTHEAST
OF FRIENDSHIP...AND MOVING SOUTHEAST AT 15 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
LAWRENCE BY 510 PM CDT...
PACKWAUKEE BY 540 PM CDT...
GLEN OAK BY 555 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
4377 8923 4372 8924 4364 8928 4365 8941
4376 8960 4395 8960
TIME...MOT...LOC 2204Z 307DEG 14KT 4386 8960
$$
GEHRING4 follow-up statements
000
WWUS53 KMKX 272212
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT MON JUL 27 2009
WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
512 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR
LAWRENCE...OR 16 MILES SOUTHEAST OF FRIENDSHIP...MOVING SOUTHEAST AT
10 MPH.
THE POSSIBLE TORNADO WILL BE NEAR...
WESTFIELD AND OXFORD BY 520 PM CDT...
HARRISVILLE BY 540 PM CDT...
PACKWAUKEE BY 550 PM CDT...
MONTELLO AND GLEN OAK BY 610 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE
AND ONE HALF INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
4377 8923 4372 8924 4364 8928 4365 8941
4376 8960 4395 8960
TIME...MOT...LOC 2211Z 297DEG 10KT 4385 8955
$$
MBK000
WWUS53 KMKX 272228
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT MON JUL 27 2009
WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
528 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR
PACKWAUKEE...OR 17 MILES NORTH OF PORTAGE...MOVING SOUTHEAST AT 15
MPH.
THE POSSIBLE TORNADO WILL BE NEAR...
PACKWAUKEE BY 535 PM CDT...
ENDEAVOR BY 540 PM CDT...
MONTELLO BY 545 PM CDT...
GLEN OAK BY 550 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
4377 8923 4372 8924 4364 8928 4365 8941
4376 8960 4395 8960
TIME...MOT...LOC 2227Z 305DEG 14KT 4380 8946
$$
MBK000
WWUS53 KMKX 272249
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT MON JUL 27 2009
WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
549 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR
GLEN OAK...OR 15 MILES NORTH OF PORTAGE...MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE OVER...
RURAL SOUTHERN MARQUETTE COUNTY AT 600 PM CDT
RURAL SOUTHEASTERN MARQUETTE COUNTY AT 610 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
WALNUT SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
4377 8923 4372 8924 4364 8928 4365 8941
4376 8960 4395 8960
TIME...MOT...LOC 2249Z 305DEG 14KT 4375 8937
$$
MBK000
WWUS53 KMKX 272303
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT MON JUL 27 2009
WIC077-272315-
/O.CON.KMKX.TO.W.0012.000000T0000Z-090727T2315Z/
MARQUETTE WI-
603 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR MARQUETTE
COUNTY...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR
GLEN OAK...OR 14 MILES NORTHEAST OF PORTAGE...MOVING SOUTHEAST AT 15
MPH.
A TORNADO WARNING IS IN EFFECT FOR SOUTHEAST MARQUETTE COUNTY UNTIL
7 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4394 8958 4381 8920 4381 8919 4377 8921
4377 8923 4372 8924 4364 8928 4365 8941
4376 8960 4395 8960
TIME...MOT...LOC 2302Z 305DEG 14KT 4372 8931
$$
MBKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:28 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT MON JUL 27 2009 .FORECAST FOCUS ON SEVERE THIS EVENING...CHANCES OF STORMS TUESDAY...THEN CONTINUED ACTIVE PATTERN INTO THE WEEKEND. .SHORT TERM /TONIGHT THROUGH THURSDAY/... COLD FRONT LOCATED OVER SERN MN TO NCRL IA THIS AFTERNOON WILL SAG SOUTHEAST ACROSS CWA TONIGHT. ATM HAS BECOME QUITE UNSTABLE LATE THIS AFTERNOON WITH MLCAPE VALUES APPROACHING 2000 J/KG...SBLI/S AROUND -7...AND MID LEVEL LAPSE RATES APPROACHING 7.0 C/KM. POOLING OF 65-70F DEW POINTS ALONG THE FRONT COULD ENHANCE THE INSTABILITY AS THE FRONT APPROACHES THIS EVENING. SOUNDINGS INDICATE A GOOD VEERING PROFILE...BUT WIND SPEEDS ARE SOMEWHAT WEAK THEREBY LIMITING BRN SHEAR VALUES TO AROUND 30 KNOTS. HOWEVER...30 KNOTS CAN CERTAINLY SUPPORT SOME SUPERCELLS THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT EITHER WITH DECENT LOW LEVEL SHEAR AND LOCALIZED INTERACTION WITH OUTFLOW BOUNDARIES. STORM MOTION IS PRETTY SLOW...SO WILL HAVE TO WATCH POTENTIAL FOR HEAVY RAINFALL AS WELL. THE FRONT WILL CLEAR THE CWA BY 12Z TUESDAY...BUT WILL REMAIN NEARBY ENOUGH TO WARRANT A CONTINUED MENTION OF CHANCE OF STORMS FOR THE MORNING. DRY AIR INFILTRATING SOUTH BY AFTERNOON SHOULD KILL ANY REMAINING CHANCES. RIDGE OF HIGH PRESSURE PUSHING OVERHEAD TUESDAY NIGHT WITH DEW POINTS POSSIBLY INTO THE 40S UNDER CLEAR SKIES WILL BRING A CHILLY NIGHT. MAV GUIDANCE SHOWS UPPER 40S FOR LOWS OVER SC WI...BUT WON/T GO QUITE THIS COOL YET. THE URBAN HEAT ISLAND OF MILWAUKEE METRO SHOULD KEEP THINGS IN THE LOW 60S. NEXT WAVE TO BE CONCERNED ABOUT COMES THURSDAY ACCORDING TO THE NAM AND GFS. ECMWF HAS NO SUCH WAVE. CONSISTENCY BETWEEN THE NAM AND GFS IS ACTUALLY PRETTY GOOD WITH BRINGING ANOTHER ROUND OF STORMS IN HERE BY AFTERNOON. CAN/T IGNORE THE CONSISTENCY BETWEEN THESE TWO MODELS...SO WILL CONTINUE WITH A CHANCE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RETURN FLOW SETS UP FOR THE REST OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES AND DEW POINTS WILL FINALLY REACH NEAR NORMAL LEVELS DURING THIS PERIOD. A NEARLY STATIONARY FRONT WILL SAG SOUTH INTO THE CWA SATURDAY AND REMAIN NEARBY THROUGH SUNDAY...BRINGING MORE CHANCES OF STORMS. BY EARLY NEXT WEEK...THE DRY AND COOL WEATHER REGIME CONTINUES WITH PESKY NORTHWEST FLOW. && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED THROUGH TUESDAY. DIURNAL CUMULUS...SCATTERED TO BROKEN MID LEVEL CLOUDS...AND ISOLATED SHOWERS TO AFFECT TAF SITES UNTIL ABOUT 00Z TUESDAY. CONVECTION WITH LOCAL MVFR VISIBILITIES THEN POSSIBLE ALONG PASSING WARM FRONT AND COLD FRONT THIS EVENING...MAINLY BETWEEN 00Z AND 06Z TUESDAY. SOUTHWEST WINDS THEN SHIFT TO NORTHWEST AFTER COLD FRONTAL PASSAGE BETWEEN 12Z AND 15Z TUESDAY. SOME CONVECTION MAY LINGER NEAR KENW TUESDAY MORNING...BUT UNCERTAINTY WITH PLACEMENT KEEPS MENTION OUT OF TAFS FOR NOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...BORGHOFF AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 27, 4:02 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 PM CDT MON JUL 27 2009 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 402 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-280915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 27, 3:19 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CDT MON JUL 27 2009 WIZ046-047-056-057-272115- COLUMBIA-GREEN LAKE-MARQUETTE-SAUK- 319 PM CDT MON JUL 27 2009 ...SEVERE THUNDERSTORM MOVING TOWARD WESTFIELD AREA... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 43 MILES NORTHWEST OF WISCONSIN DELLS NEAR THE TOWNS OF WARRENS AND MATHER...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM MAY BE NEAR THE WESTFIELD AREA BETWEEN 430 PM CDT AND 500 PM CDT. IF THIS THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY...HAIL EXCEEDING ONE INCH WOULD BE LIKELY AS WELL AS STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. RESIDENTS IN THE WESTFIELD AND SURROUNDING AREAS SHOULD KEEP AN EYE TO THE NORTHWEST HORIZON...AND BE READY TO SEEK SHELTER QUICKLY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. MBK
Special weather statement, Jul 27, 4:17 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 PM CDT MON JUL 27 2009 WIZ046-047-056-057-272215- COLUMBIA-GREEN LAKE-MARQUETTE-SAUK- 417 PM CDT MON JUL 27 2009 ...STRONG THUNDERSTORM MOVING TOWARD LAWRENCE AND WESTFIELD AREAS... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTH OF WISCONSIN DELLS NEAR THE TOWNS OF ADAMS AND FRIENDSHIP...MOVING EAST TO SOUTHEAST AT 25 MPH. THIS THUNDERSTORM IS SHOWING SIGNS OF WEAK ROTATION IN THE LOWEST LEVELS. IF IT CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING OR POSSIBLY A TORNADO WARNING WILL BE ISSUED FOR PORTIONS OF MARQUETTE COUNTY. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WESTFIELD BY 445 PM CDT... 6 MILES WEST OF PRINCETON BY 515 PM CDT... ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...MOVING TO THE SOUTHEAST. THIS THUNDERSTORM MAY AFFECT PORTIONS OF SAUK COUNTY AFTER 450 PM CDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. SEEK SHELTER SHOULD THESE THUNDERSTORMS APPROACH YOUR LOCATION. MBK
Special weather statement, Jul 27, 4:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 PM CDT MON JUL 27 2009 WIZ056-272230- SAUK- 432 PM CDT MON JUL 27 2009 ...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD SAUK COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES NORTHWEST OF REEDSBURG NEAR WILTON...MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... REEDSBURG BY 530 PM CDT... IF THIS STORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF SAUK COUNTY BY 5 PM CDT. ALL INTERESTS SHOULD BE PREPARED TO SEEK SHELTER BY 5 PM IN SAUK COUNTY. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:22 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 83 min |
| Jul 27, 5:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 63 min |
| Jul 27, 6:02 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 73 min |
| Jul 27, 6:13 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac, Washington | 40 min |
| Jul 27, 6:15 PM CDT | Flash Flood Warning | MKX | Iowa, Sauk | 3 hr |
| Jul 27, 6:39 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 36 min |
| Jul 27, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 61 min |
Nearby
Tornado Warnings in Wisconsin, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.